Search Results

Documents authored by Hastings, Matthew B.


Document
Quantum Codes from High-Dimensional Manifolds

Authors: Matthew B. Hastings

Published in: LIPIcs, Volume 67, 8th Innovations in Theoretical Computer Science Conference (ITCS 2017)


Abstract
We construct toric codes on various high-dimensional manifolds. Assuming a conjecture in geometry we find families of quantum CSS stabilizer codes on N qubits with logarithmic weight stabilizers and distance N^{1-\epsilon} for any \epsilon>0. The conjecture is that there is a constant C>0 such that for any n-dimensional torus {\mathbb T}^n={\mathbb R}^n/\Lambda, where \Lambda is a lattice, the least volume unoriented n/2-dimensional cycle (using the Euclidean metric) representing nontrivial homology has volume at least C^n times the volume of the least volume n/2-dimensional hyperplane representing nontrivial homology; in fact, it would suffice to have this result for \Lambda an integral lattice with the cycle restricted to faces of a cubulation by unit hypercubes. The main technical result is an estimate of Rankin invariants for certain random lattices, showing that in a certain sense they are optimal. Additionally, we construct codes with square-root distance, logarithmic weight stabilizers, and inverse polylogarithmic soundness factor (considered as quantum locally testable codes. We also provide an short, alternative proof that the shortest vector in the exterior power of a lattice may be non-split.

Cite as

Matthew B. Hastings. Quantum Codes from High-Dimensional Manifolds. In 8th Innovations in Theoretical Computer Science Conference (ITCS 2017). Leibniz International Proceedings in Informatics (LIPIcs), Volume 67, pp. 25:1-25:26, Schloss Dagstuhl - Leibniz-Zentrum für Informatik (2017)


Copy BibTex To Clipboard

@InProceedings{hastings:LIPIcs.ITCS.2017.25,
  author =	{Hastings, Matthew B.},
  title =	{{Quantum Codes from High-Dimensional Manifolds}},
  booktitle =	{8th Innovations in Theoretical Computer Science Conference (ITCS 2017)},
  pages =	{25:1--25:26},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-029-3},
  ISSN =	{1868-8969},
  year =	{2017},
  volume =	{67},
  editor =	{Papadimitriou, Christos H.},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.ITCS.2017.25},
  URN =		{urn:nbn:de:0030-drops-81708},
  doi =		{10.4230/LIPIcs.ITCS.2017.25},
  annote =	{Keywords: quantum codes, random lattices, Rankin invariants}
}
Questions / Remarks / Feedback
X

Feedback for Dagstuhl Publishing


Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail